MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SAFETY-LOK¿ BD¿ DISPOSABLE SYRINGE WITH BD LUER-LOK¿ TIP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SAFETY-LOK¿ BD¿ DISPOSABLE SYRINGE WITH BD LUER-LOK¿ TIP; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 309606
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd¿ safety-lok¿ bd¿ disposable syringe with bd luer-lok¿ tip the syringes have been pulling in air and then the medication squirts out all over the place.Verbatim: rep from (b)(6) reported that at a user facility they report that the last 3 boxes of 309606 have been pulling in air which makes it difficult to draw up medication then the medication squirts out all over the place.Issue has been going on a while.
 
Additional Manufacturer Narrative
Describe event or problem: it was reported that during use of the bd¿ safety-lok¿ bd¿ disposable syringe with bd luer-lok¿ tip there is leakage of medication the medication squirts out all over the place.
 
Event or Problem Description
It was reported that during use of the bd¿ safety-lok¿ bd¿ disposable syringe with bd luer-lok¿ tip there is leakage of medication the medication squirts out all over the place.Verbatim: rep from mckesson reported that at a user facility they report that the last 3 boxes of 309606 have been pulling in air which makes it difficult to draw up medication then the medication squirts out all over the place.Issue has been going on a while.
 
Additional Manufacturer Narrative
H.6.Investigation: 137 sealed packaged 3ml safety-lok syringes were received, confirmed to be from batch #8340869 (p/n 309606).Each syringe was individually evaluated.No damage or molding defects were observed in any of the 137 returned syringes.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for leakage/pulling in air is not associated with manufacturing process but is possibly associated with end user¿s connecting product to the needle/other mating device.The reported defect was not identified in the samples received.
 
Event or Problem Description
It was reported that during use of the bd¿ safety-lok¿ bd¿ disposable syringe with bd luer-lok¿ tip there is leakage of medication the medication squirts out all over the place.

Brand Name
BD¿ SAFETY-LOK¿ BD¿ DISPOSABLE SYRINGE WITH BD LUER-LOK¿ TIP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8464992
Report Number1213809-2019-00389
Device Sequence Number1633720
Product Code FMI
UDI-Device Identifier30382903096061
UDI-Public30382903096061
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number309606
Device Lot Number8340869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
03/07/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/08/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;